Q. Why is my blood pressure increasing even after taking Tylenol?

Answered by Dr. Parth R Goswami and medically reviewed by iCliniq medical review team.
New
Do you have a question on High Blood Pressure or Hypertension? We have medical experts to help you right away. Ask a Doctor Now »

Hi doctor,

I am having high blood pressure since my ER visit, five days back. I have been taking Tylenol, as per the ER discharge notes, and gradually getting worse since then. My blood pressure was 149/91 mmHg before, and now it is 154/91 mmHg after the visit. I keep having to catch deeper breaths just to breathe. I feel dizzy and have major headaches, that gradually comes and gets intense. I feel very fatigued, even after sleeping long enough. And I pass out for few seconds and come back again. I also take Synthroid for my thyroid problem.

Related Questions:

Hypertension - How Aware Are You?
Can a double dose of Levothyroxine help until I get to see a doctor?
Kindly advise on the dose of Levothyroxine as I had a severe reaction for Nature-Thyroid?

Dr. Parth R Goswami

M.B.B.S., M.D
Hematology Pathology

Hi,

Welcome to icliniq.com.

  • You are having hypothyroidism problem, for which you are taking Levothyroxine tablets. Some form of headaches and irritation can occur as a side effect of Levothyroxine.
  • And in hypothyroidism weakness can occur.
  • I suggest you try doing the following after consulting your doctor.
  1. For high blood pressure, try taking Telmisartan or Amlodipine regularly.
  2. Avoid high-salt diet, and use low sodium salt for cooking.
  3. You need to do regular exercises.
  4. If symptoms are not improving, and if slurred speech like problems occurs, then it is better to do a CT scan of the brain. It will rule out any transient ischemic problems.
  5. Try to sleep properly and avoid smoking and alcohol if any.
  6. Also check serum TSH (thyroid stimulating hormone) levels, according to which the dose of Levothyroxine can be adjusted.
  • Consult your physician with keeping all this in mind.

For further queries consult a general practitioner online --> https://www.icliniq.com/ask-a-doctor-online/general-practitioner

Related Questions & Answers


Hypertension and Skipping Anti-Hypertensive Pills - A Small Step Towards a Big Mistake
Article Overview: This article tells about the misconceptions prevalent among people against having anti-hypertensive pills.  Read Article »
Dr. Saumya Mittal
Cardiologist

Blood Pressure and Symptoms - A Gist : Blood pressure is basically the pressure faced by the walls of the blood vessels when the blood is ejected from the heart with a level of force. Under normal circumstances this force is essential for the blood to circulate well in the body. Raised blood pressur ...  Read Article »
 
Can hypothyroidism cause joint pain, shivering and fever?
Query: Hi doctor, I am 30 years old. My weight is 60 kg and height is 5'10". Three months before, I was diagnosed with hypothyroidism. Also, I am suffering from joint pain, shivering and fever. For this condition doctor advised me to take Thyrox 50 mcg, Thyrox 100 mcg for 10 days and Thyrox 125 mcg for ne...  Read Full »
Dr. Divakara P
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Well, your symptoms are not related to thyroid issue. You could be having a viral infection. So, I suggest you to take tablet Zerodol P (combination of Aceclofenac and Paracetamol) three times a day. Consult your specialist doctor, discuss with him or her and take the me...  Read Full »
 
I am having intermittent palpitations. Is it due to hypothyroidism?
Query: Hello doctor, I am 28 years old. Experiencing intermittent palpitations from last three months. ECG, echo, TMT is normal. The lipid profile shows increased triglycerides in serum 189 mg/dl. Recently, I was diagnosed with subclinical hypothyroidism for which I am taking Levothyroxine from last one m...  Read Full »
Dr. Salam Salloum
Cardiologist

Answer: Hi, Welcome to icliniq.com. Please be advised that a normal ECG while you do not have the palpitation feeling, is not diagnostic of the palpitation. You need to have a cardiac monitor. If the palpitation happens every day, then a 24 hours cardiac monitor should pick them up. If they happen every 2...  Read Full »
 
Trending

Trending

Ask your health query to a doctor online?

Ask a Doctor Online »
* guaranteed answer within 4 hours.